Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 2, 2006, 3:50 AM CST for Yalobusha County, Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2006, 3:50 AM CST (09:50 UTC)
- Expired
- Feb 2, 2006, 5:45 AM CST
- In force
- 115 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 126 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 020950 FFWMEG MSC161-021145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 350 AM CST THU FEB 2 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 545 AM CST * AT 346 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER VALLEY...VELMA...SCOBEY AND COFFEEVILLE. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. TURN AROUND, DONT DROWN .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3420 8951 3387 8952 3388 8993 3416 8992 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 1, 8:55 PM CST, 6 hours 55 minutes earlier.
Area forecast discussion, Feb 1, 8:55 PM CST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 855 PM CST WED FEB 1 2006 .UPDATE... FORECAST APPEARS TO BE PRETTY MUCH ON TRACK. SOUTHEAST WINDS ACROSS THE ENTIRE CWA...WITH TEMPERATURES IN THE 50S. HARDER TO EXPLAIN IS WHY DEWPOINTS ARE IN THE UPPER 40S WEST OF THE MISSISSIPPI RIVER...AND IN THE LOW TO MID 30S EAST OF THE RIVER...WITH THE AFOREMENTIONED SOUTHEAST WINDS. BEST EXPLANATION IS AIRMASS HAS MOISTENED ALOFT...AND LIGHT PRECIPITATION GENERATED BY ISENTROPIC LIFT HAS REACHED THE BOUNDARY LAYER WEST OF THE RIVER...BUT NOT TO POINTS EAST. LZK AND PAH RADAR HAVE SHOWN LIGHT RETURNS ACROSS NORTHEAST ARKANSAS THIS EVENING. LARGE AREA OF RAIN AND THUNDERSTORMS ACROSS TEXAS AND LOUISIANA IS MOVING INTO SOUTHERN ARKANSAS. STILL APPEARS THAT PRECIPITATION WILL STAY OUT OF MOST OF THE CWA UNTIL AFTER MIDNIGHT. WORDING IN ZONES SPLIT BETWEEN EVENING AND AFTER MIDNIGHT. SO...EVEN THOUGH WEATHER IN FORECAST IS CORRECT...WILL NEED AN UPDATE LATER THIS EVENING TO ELIMINATE TIME SENSITIVE WORDING. UPDATE WILL PROBABLY OCCUR AROUND 05Z. && .PREV DISCUSSION... (ISSUED 253 PM CST WED FEB 1 2006) DISCUSSION... AN UPPER LEVEL LOW PRESSURE AND DEVELOPING SURFACE LOW LOCATED OVER SOUTHERN TEXAS THIS AFTERNOON WILL CONTINUE TO LIFT NORTHEAST INTO NORTH-CENTRAL MISSISSIPPI THROUGH THURSDAY. LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THIS EVENING AND DEEPER MOISTURE SHOULD OVERSPREAD THE AREA LATER TONIGHT. THIS MOISTURE COMBINED WITH INCREASED ISENTROPIC ASCENT WILL CAUSE RAIN AND ISOLATED THUNDERSTORMS TO BREAK OUT OVER SOUTHWEST PORTIONS OF THE MID- SOUTH LATER THIS EVENING AND OVERSPREAD THE ENTIRE AREA BEFORE SUNRISE TOMORROW. RAIN WILL CONTINUE THROUGH THURSDAY. TEMPERATURES TONIGHT AND THURSDAY SHOULD REMAIN MILD AS LOW LEVEL SOUTHERLY FLOW AND WARM ADVECTION CONTINUES. RAIN WILL COME TO AN END THURSDAY NIGHT AS THE LOW PRESSURE SYSTEM DEPARTS AND A COLD FRONT SWEEPS THROUGH THE AREA. HIGH PRESSURE SHOULD BUILD INTO THE AREA FRIDAY...PROVIDING A DRY AND SEASONABLY COOL DAY. FORECAST UNCERTAINTY INCREASES FOR FRIDAY NIGHT AND SATURDAY...AS FORECAST MODELS DIVERGE IN THEIR HANDLING OF A SHORTWAVE DROPPING SOUTHEAST OUT OF THE UPPER PLAINS STATES. THE 12Z GFS/ECMWF ARE MORE PROGRESSIVE AND LESS AMPLIFIED WITH THE SHORTWAVE TROUGH AS COMPARED TO THE 12Z NAM AND TO SOME EXTENT THE 12Z UKMET...WHICH AMPLIFY THE SHORTWAVE TROUGH MORE ROBUSTLY AND FORM A SIGNIFICANT SURFACE LOW. AT THIS TIME...PREFER THE ECMWF/GFS SOLUTION AS THESE MODELS HAVE BEEN MORE CONSISTENT WITH THE HANDLING OF THIS FEATURE. WITH THIS IN MIND ALONG WITH INCREASED FORECAST UNCERTAINTY...HAVE DECIDED TO KEEP SLIGHT CHANCE POPS FOR FRIDAY NIGHT AND SATURDAY. TEMPERATURES SHOULD BE BELOW AVERAGE FOR SATURDAY AS SHORTWAVE SHOULD HELP TO ADVECT COOLER AIRMASS SOUTHWARD INTO OUR AREA. FOLLOWING THE PASSAGE OF THE FRIDAY NIGHT/SATURDAY SHORTWAVE TROUGH...SURFACE HIGH PRESSURE SHOULD BUILD IN WITH DRY WEATHER AND A SLOW MODERATING TREND THROUGH THE REMAINDER OF THE WEEKEND. BY MONDAY...THE NEXT SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA WITH ADDITIONAL CHANCES FOR RAIN. COOLER WEATHER...BELOW AVERAGE TEMPERATURES WILL FOLLOW THIS FRONT. JUST BEYOND THE EXTENDED PART OF THIS FORECAST FOR THE END OF THE WEEK...THERE ARE INDICATIONS OF A DECENT PATTERN CHANGE AND THE POTENTIAL FOR A RETURN TO MORE WINTERLIKE CONDITIONS. WE WILL HAVE TO WAIT AND SEE HOW THIS UNFOLDS OVER THE NEXT SEVERAL DAYS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER/JLH
Hazardous weather outlook, Feb 1, 4:05 AM CST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 405 AM CST WED FEB 1 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 405 AM CST WED FEB 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.